MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Model Number AP28-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hydrocephalus (3272)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the artemis neuro evacuation device include, but are not limited to, hydrocephalus, hematoma or hemorrhage at the site, intraventricular hemorrhage, re-bleeding, thromboembolic events, including death.Therefore, it was determined that the reported adverse event was anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2020, we received an update that the re-hemorrhage was an adverse event which the site determined to be unrelated to the artemis neuro evacuation device (artemis).On (b)(6) 2021, we were made aware that the patient suffered hydrocephalus on (b)(6) 2020.The computed tomography scan (ct) revealed worsening extra-axial collection and left cerebral convexity, as well as worsening midline shift and ventricular dilatation.It was also noted that there was probably transependymal flow cerebrospinal fluid (csf).The cec adjudicated the hydrocephalus to be related to artemis, to the index procedure, to the patient's comorbidity and to the intracranial hemorrhage (ich).
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the clinical events committee on (b)(6) 2021: 1.Section b.Box 5.Describe event or problem.2.Section h.Patient code 2 h3 other text : placeholder.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent a thrombectomy procedure to treat an intracerebral hemorrhage (ich) using an artemis neuro evacuation device (artemis).There were no procedural complications reported.On (b)(6) 2020, the patient displayed a slight increased prominence of the lateral ventricles and an intraventricular re-hemorrhage in the occipital horns was noted.However, the event was considered resolved as of (b)(6) 2020.On (b)(6) 2020 we were made aware that the cec adjudicated the re-hemorrhage to be a serious adverse event related to artemis, to the procedure, to the patient¿s comorbidity, and to the index intracranial hemorrhage (ich).On (b)(6) 2021, we were made aware that the patient suffered hydrocephalus on (b)(6) 2020.The computed tomography scan (ct) revealed worsening extra-axial collection and left cerebral convexity, as well as worsening midline shift and ventricular dilatation.It was also noted that there was probably transependymal flow cerebrospinal fluid (csf).A medical procedure was performed to treat the hydrocephalus and the event was considered resolved as of (b)(6) 2020.The cec adjudicated the hydrocephalus to be a serious adverse event related to artemis, to the index procedure, to the patient's comorbidity, and to the index intracranial hemorrhage (ich).On (b)(6) 2021, we were made aware that the patient¿s ct scan on (b)(6) 2020 revealed new hypodense subdural hygroma.A medical procedure was performed to treat the subdural hygroma and the event was considered resolved as of (b)(6) 2020.The cec adjudicated the subdural hygroma to be a serious adverse event related to artemis, to the index procedure, and to the index intracranial hemorrhage (ich).

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11412685
Report Number3005168196-2021-00395
Device Sequence Number4369785
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberAP28-A
Device Catalogue NumberAP28
Device Lot NumberS10007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Date Report Sent to FDA01/01/2005